Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 2015, 10:42 PM CDT for Wayne County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2015, 10:42 PM CDT (03:42 UTC)
- Expired
- Mar 18, 2015, 11:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS54 KMOB 190342
SVRMOB
MSC153-190445-
/O.NEW.KMOB.SV.W.0003.150319T0342Z-150319T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1042 PM CDT WED MAR 18 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 1145 PM CDT
* AT 1039 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
SANDERSVILLE...OR 7 MILES NORTHEAST OF LAUREL...AND MOVING EAST AT
30 MPH. THUNDERSTORM WIND GUSTS TO 40 MPH IS ALSO POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
WEST KING...LIGHTSEY...MATHERVILLE...GRETNA...EUCUTTA...BOICE...
PLEASANT GROVE AND HIWANNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3183 8877 3189 8847 3176 8847 3168 8894
3183 8894
TIME...MOT...LOC 0339Z 253DEG 25KT 3179 8910
$$
JP2 follow-up statements
838
WWUS54 KMOB 190406
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1106 PM CDT WED MAR 18 2015
MSC153-190445-
/O.CON.KMOB.SV.W.0003.000000T0000Z-150319T0445Z/
WAYNE MS-
1106 PM CDT WED MAR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN WAYNE COUNTY...
AT 1103 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST
EAST OF EUCUTTA...OR 11 MILES NORTHWEST OF WAYNESBORO...MOVING EAST
AT 40 MPH. THUNDERSTORM WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST KING...MATHERVILLE...GRETNA...EUCUTTA...BOICE AND HIWANNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3183 8877 3189 8847 3176 8847 3168 8894
3183 8894
TIME...MOT...LOC 0403Z 268DEG 33KT 3179 8879
$$
JP665 WWUS54 KMOB 190417 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1117 PM CDT WED MAR 18 2015 MSC153-190445- /O.CON.KMOB.SV.W.0003.000000T0000Z-150319T0445Z/ WAYNE MS- 1117 PM CDT WED MAR 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTHERN WAYNE COUNTY... AT 1115 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THUNDERSTORM WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED 8 MILES NORTH OF WAYNESBORO...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WEST KING...MATHERVILLE...HIWANNEE...GRETNA AND BOICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3183 8877 3189 8847 3176 8847 3170 8885 TIME...MOT...LOC 0415Z 268DEG 33KT 3179 8867 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:48 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 18, 9:48 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 948 PM CDT WED MAR 18 2015 .MESOSCALE UPDATE...WE ARE WATCHING THE RADAR TO OUR WEST AND SOME OF THE CONVECTION OVER MISSISSIPPI IS GETTING PRETTY ACTIVE. CAPE IS UP TO ABOUT 400 TO 800 J/KG ABOUT 30 TO 50 MILES SOUTH AND WEST OF HATTIESBURG MS AND THETA-E IS UP TO 336 OR 338K CLOSE TO HATTIESBURG WELL NORTH OF THE CAPE MAXIMUM. MOISTURE TRANSPORT IS QUITE STRONG. HELICITY 100 M^2/S^2 TO THE NORTHWEST. SEEMINGLY THE FEATURES ARE NOT PHASING TO THEIR MAXIMUM POTENTIAL...BUT THE STORMS ARE ORGANIZING. WFO JAN HAS ALREADY ISSUED ONE TSTORM WARNING AND WE ARE WATCHING FOR THAT LATER TONIGHT POSSIBLY NEAR OR AFTER MIDNIGHT...AND AT THE MOMENT WITH THE TRACK OF VORTICITY MAXIMA TO OUR WEST APPEARS TO HEAD DIRECTLY FOR OUR REGION BY 06Z. NOT EXPECTING SIGNIFICANT SEVERE WEATHER BUT THERE COULD BE SOME STRONG SURFACE WIND AND POSSIBLY HAIL. 77/BD && .PREV DISCUSSION... /ISSUED 723 PM CDT WED MAR 18 2015/ AVIATION... 19/00Z FORECAST CYCLE UPDATE...NOT MUCH CHANGE BUT WE TWEAKED THE TIMING ON THE ONSET OF SHOWERS TO JUST AFTER MIDNIGHT AS A PREVAILING GROUP. STILL EXPECT IFR TO MVFR CEILING AND VISIBILITY INTO EARLY THIS EVENING...IFR CEILINGS AND MVFR VISIBILITY OVERNIGHT...AS SCATTERED CONVECTION MOVES INTO THE REGION FROM THE WEST. THUNDERSTORMS MAINLY TO OUR FAR NORTH...NOT TERMINALS...WILL REMAIN WEAK THROUGH TONIGHT. WINDS LIGHT AND MOSTLY EAST...SHIFTING TO SOUTHEAST 5 TO 8 KNOTS LATE THIS AFTERNOON AND EARLY EVENING.WIND LIGHT AND VARIABLE OVERNIGHT. MVFR CONDITIONS THURSDAY NEAR SCATTERED CONVECTION. PREV DISCUSSION... /ISSUED 357 PM CDT WED MAR 18 2015/ SHORT TERM [TONIGHT THROUGH THURSDAY NIGHT]... RAINFALL SLOWER TO DEVELOP AND MOVE INTO THE FCST AREA FROM THE WEST THAN EARLIER THOUGHT. WATER VAPOR IMAGERY SHOWS MID LEVEL ENERGY OVER NORTHEASTERN TEXAS EARLY THIS AFTERNOON...AND THIS AGREES WELL WITH THE POSITIONING OF THIS FEATURE IN THE 12Z GFS. THAT MODEL (AND OTHERS WITH MINOR DIFFERENCES) MOVE THIS FEATURE EAST (WHILE WEAKENING) IN THE NEARLY ZONAL MID LEVEL FLOW...TOWARD OUR FCST AREA TONIGHT AND ACROSS CENTRAL ALABAMA INTO GEORGIA ON THURSDAY. WITH THIS...DO EXPECT RAIN CHANCES TO STILL GRADUALLY INCREASE FROM THE WEST TONIGHT. HIGHEST RAIN CHANCES WILL BE OVER NORTHERN ZONES (ESPECIALLY NORTHWEST) TONIGHT WHERE WE ARE STILL GOING WITH LIKELY TO CATEGORICAL POPS. CHANCE POPS ARE EXPECTED FURTHER TO THE SOUTH TONIGHT...AND THEN ACROSS MOST OF THE FCST AREA ON THURSDAY. MAINLY SHOWERS...BUT ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. RAINFALL TOTAL GENERALLY LIGHT...LESS THAN HALF AN INCH ACROSS THE AREA WITH THE HIGHEST AMOUNTS NORTHERN PORTIONS. LOWS TONIGHT IN THE LOWER 60S. HIGHS ON TUESDAY A LITTLE COOLER THAN TODAY WITH THE HIGHER RAIN CHANCES AND MORE CLOUD COVER...PRIMARILY IN THE UPPER 70S. 12/DS THURSDAY NIGHT...GLOBAL MODELS INDICATE AN UPPER RIDGE WILL BE IN PLACE OVER THE GULF BETWEEN TWO SOUTHERN STREAM UPPER TROUGHS...ONE MOVING EAST OFF INTO THE WESTERN ATLANTIC AND THE OTHER POSITIONED OVER THE BAJA PENINSULA. NORTH OF THE RIDGE AXIS...SUBTLE MID LEVEL IMPULSES EMBEDDED IN THE HIGH LEVEL WESTERLIES...COMBINING WITH DEEP MOISTURE (PRECIPITABLE WATER VALUES 1.3 TO 1.5 INCHES) AND A STATIONARY SURFACE FRONTAL ZONE ACROSS THE CENTRAL GULF COAST WILL BE ENOUGH TO MAINTAIN A SMALL CHANCE OF LINGERING SHOWERS INTO THE EVENING. CHANCES OF RAIN DIMINISH TO 10% OR LESS AFTER MIDNIGHT. WITH THE SURFACE FRONT NEARBY...LIGHT SURFACE WIND PATTERN...AND DEWPOINTS IN THE LOWER 60S ON AVERAGE...FAVORS THE POTENTIAL FOR PATCHY LATE NIGHT FOG AS WELL. OVERNIGHT LOWS MILD...RANGING FROM 60 TO 65. /10 LONG TERM [FRIDAY THROUGH WEDNESDAY]...UPPER TROUGH OVER THE BAJA PENINSULA ON FRIDAY...BEGINS TO OPEN UP AND EJECT EASTWARD ACROSS THE SOUTHERN PLAINS AND TEXAS ON SATURDAY. AHEAD OF THIS TROUGH...ENHANCED ASCENT IN THE PRESENCE OF HEIGHT FALLS...DEEPENING LAYER MOISTURE...AND QUASI-STATIONARY SURFACE FRONT OVER THE CENTRAL GULF COAST SUPPORTS AN AREA OF RAIN TO BREAK OUT...SPREADING EASTWARD OVER THE SOUTHERN US FRIDAY AND SATURDAY. MAY BE A FEW STORMS IN THE MIX AS WELL. A POTENTIAL WET DAY CONTINUES ON SUNDAY AS A WAVE OF FRONTAL LOW PRESSURE IS PROGGED TO SLIDE EAST ACROSS THE CENTRAL GULF STATES FRONTAL ZONE. THERE ARE DIFFERENCES IN THE GLOBAL MODELS ON THE EVOLUTION/DEVELOPMENT OF THIS FEATURE OVER THE WEEKEND WITH THE GFS SHOWING A SLOWER EASTWARD PASSAGE OF MORE OF A CLOSED SURFACE FRONTAL LOW ACROSS LOUISIANA ON SUNDAY...TO OVER THE LOCAL AREA SUNDAY NIGHT. THE ECMWF IS MORE PROGRESSIVE/QUICKER WITH ITS SOLUTION. WITH THE LOW MOVING OUT...FRONT SINKING INTO THE GULF AND SURFACE HIGH BUILDING IN...RAIN CHANCES FORECAST TO TAPER OFF BY MONDAY. RAIN FREE WEATHER EXPECTED TUESDAY/WEDNESDAY WITH SURFACE HIGH IN CONTROL OVER THE SOUTHEAST. AS FOR TEMPERATURES...HIGHS IN THE 70S/POSSIBLY LOWER 80S FRIDAY/SATURDAY...TREND LOWER BY MONDAY INTO THE UPPER 60S. BACK IN THE LOWER/MID 70S TUESDAY. MILD LOWS BOTH SATURDAY AND SUNDAY MORNINGS...COOL BACK DOWN INTO THE 50S NORTH OF THE COAST MONDAY MORNING AND POSSIBLY UPPER 40S OVER THE INTERIOR BY EARLY TUESDAY MORNING. /10 AVIATION... 19/00Z FORECAST CYCLE...IFR TO MVFR CIGS AND VISIBILITIES INTO EARLY EVENING...FOLLOWED BY MOSTLY MVFR CIGS BY MID EVENING THEN IFR AT TIMES OVERNIGHT AS AREAS OF SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS DEVELOP AND MOVE INTO THE REGION FROM THE WEST. THUNDERSTORMS ARE EXPECTED TO REMAIN RATHER WEAK THROUGH TONIGHT DUE TO LIMITED INSTABILITY NEAR THE SURFACE AND WEAK FORCING ALOFT. WINDS WILL BE MOSTLY LIGHT EAST...SHIFTING SOUTHEAST AT 5 TO 8 KNOTS LATE THIS AFTERNOON AND EARLY EVENING...BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT. MVFR CEILINGS AND VSBYS ON THURSDAY IN AND AROUND SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. 12/DS MARINE...A WEAK TROF JUST SOUTH OF THE COASTAL WATERS THIS EVENING WILL LIFT NORTHWARD TONIGHT IN RESPONSE TO DEVELOPING LOW PRESSURE OVER LOUISIANA AND MISSISSIPPI...BRINGING A MOSTLY LIGHT ONSHORE (VEERING FROM SOUTHEAST TO SOUTHWEST) WIND FLOW TO THE MARINE AREA TONIGHT AND THURSDAY. THE LOW MOVES EAST OF THE AREA AND WEAKENS BY THURSDAY NIGHT INTO EARLY FRIDAY...WITH A LIGHT NORTHWESTERLY FLOW DEVELOPING ON FRIDAY. GENERALLY LIGHT AND SOMEWHAT VARIABLE FLOW CONTINUES OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. LOW SEA STATES WILL PERSIST...GENERALLY 3 FEET OR LESS WITH SMOOTH TO LIGHT CHOP CONDITIONS ON BAYS AND PROTECTED WATERS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 62 81 61 79 62 / 40 20 20 30 20 PENSACOLA 62 77 63 78 63 / 30 30 20 20 10 DESTIN 65 74 65 74 64 / 20 30 20 20 10 EVERGREEN 60 79 61 81 62 / 60 40 20 30 20 WAYNESBORO 61 78 61 78 61 / 80 30 30 40 40 CAMDEN 62 77 60 78 62 / 70 30 30 40 30 CRESTVIEW 57 81 60 81 62 / 30 40 20 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 18, 6:07 AM CDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 607 AM CDT WED MAR 18 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 607 AM CDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG BECOMING LOCALLY DENSE AT TIMES CAN BE EXPECTED LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FOG LOCALLY DENSE AT TIMES CAN BE EXPECTED DURING THE LIGHT NIGHT AND EARLY MORNING HOURS THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-191200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 607 AM CDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG BECOMING LOCALLY DENSE AT TIMES CAN BE EXPECTED LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FOG LOCALLY DENSE AT TIMES CAN BE EXPECTED DURING THE LIGHT NIGHT AND EARLY MORNING HOURS THROUGH THE REMAINDER OF THE WEEK.
In the hours before
Special weather statement, Mar 18, 10:27 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1027 PM CDT WED MAR 18 2015
MSZ067-075-076-190500-
PERRY-WAYNE-GREENE-
1027 PM CDT WED MAR 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN GREENE...WAYNE
AND NORTHERN PERRY COUNTIES...
AT 1026 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MOSS TO NEAR PETAL...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...RICHTON...STATE LINE...CLARA...BUCKATUNNA...CORINTH...
BELMONT...LIGHTSEY...MATHERVILLE...CARSON CITY...ERET...KNOBTOWN...
HENDERSON...BREWER...MCSWAIN...BATTLES...CHICORA...SMITHTOWN...BOICE
AND TALLAHALA.
LAT...LON 3143 8894 3183 8894 3184 8873 3186 8861
3189 8849 3135 8847 3126 8914 3143 8914
TIME...MOT...LOC 0326Z 252DEG 23KT 3183 8914 3138 8927The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:27 PM CDT | Special Weather Statement | MOB | Wayne | 93 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.